MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL - PYLORIC - COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL - PYLORIC - COLONIC; DILATOR, ESOPHAGEAL
Model Number G51798
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the catheter and balloon cut from the device at 236.8cm and the catheter was broken in two places.The distal end portion of the catheter and balloon were not included in the return.A visual inspection of the device identified breaks in the catheter approximately 70.0cm and 120.0cm from the distal end of the white strain relief.The wire guide was also observed to be partially cut and kinked near the distal end where the catheter and balloon were cut.No kinks were observed in the catheter.Due to the condition of the returned device, portion of the distal end cut and not included in the returned, a full evaluation of the device could not be completed.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the reported catheter breakage.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it does not state if negative pressure was applied to the balloon prior to advancement through the endoscope.Negative pressure will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a balloon dilation in distal esophagus, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] after inflating balloon to 20mm (6atm), user wanted to deflate the balloon but it wasn¿t possible; water stayed in the balloon.The nurse realized that drops of water came out of the valve at upper end of working channel.Then they took out carefully the scope together with the balloon; they realized that the blue catheter sheath was ruptured in upper part.The catheter was the cut to be able to take it out of the endoscope channel.New balloon was used and dilation was repeated and procedure finished successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the catheter and balloon cut from the device at 236.8cm and the catheter was broken in two places.The distal end portion of the catheter and balloon were not included in the return.A visual inspection of the device identified breaks in the catheter approximately 70.0cm and 120.0cm from the distal end of the white strain relief.The wire guide was also observed to be partially cut and kinked near the distal end where the catheter and balloon were cut.No kinks were observed in the catheter.Due to the condition of the returned device, portion of the distal end cut and not included in the returned, a full evaluation could not be completed.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL - PYLORIC - COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21665771
Report Number1037905-2025-00229
Device Sequence Number18048646
Product Code KNQ
UDI-Device Identifier00827002517981
UDI-Public(01)00827002517981(17)270826(10)W4865052
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51798
Device Catalogue NumberHBD-W-18-19-20
Device Lot NumberW4865052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON ALLIANCE INFLATION DEVICE; BOSTON INFLATION SYRINGE; OLYMPUS GASTROSCOPE GIF-HQ 190
Patient SexUnknown